ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Geometrically simple linear weirs using circular quadrants

Murthy, KK and Giridhar, DP (1991) Geometrically simple linear weirs using circular quadrants. In: Journal of Hydraulic Research, 29 (4). 497 -509.

Full text not available from this repository.
Official URL: http://cat.inist.fr/?aModele=afficheN&cpsidt=49721...

Abstract

A detailed theoretical analysis of flow through a quadrant plate weir is made in the light of the generalized theory of proportional weirs, using a numerical optimization procedure. It is shown that the flow through the quadrant plate weir has a linear discharge-head relationship valid for certain ranges of head. It is shown that the weir is associated with a reference plane or datum from which all heads are reckoned.Further, it is shown that the measuring range of the quadrant plate weir can be considerably enhanced by extending the tangents to the quadrants at the terminals of the quadrant plate weir. The importance of this weir (when the datum of the weir lies below its crest) as an outlet weir for grit chambers is highlighted. Experiments show excellent agreement with the theory by giving a constant average coefficient of discharge.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to International Association of Hydraulic Engineering and Research.
Keywords: Weir;Fluidic flowmeter;Mathematical model.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 19 Nov 2010 05:01
Last Modified: 19 Nov 2010 05:01
URI: http://eprints.iisc.ernet.in/id/eprint/33860

Actions (login required)

View Item View Item